MAUDE Adverse Event Report: ZIMMER GMBH WAGNER SL REVISION STEM 15/225; WAGNER SL REVISION STEM LATERAL

ZIMMER GMBH WAGNER SL REVISION STEM 15/225; WAGNER SL REVISION STEM LATERAL
Model Number N/A
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Information (3190)
Date of Event 05/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: item# 01.00102.215, lot# 2858823, wagner sl revision stem 15/225.The complaint device has been returned, but the device investigation has not yet been completed.Once the evaluation is completed, a supplemental medwatch 3500a will be submitted.The lot number of the device was received.The device history records will be reviewed during investigation.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.(b)(4).
 
Event or Problem Description
It was reported that the surgeon reamed the proximal femur with a 15mm wagner sl reamer and wanted to implant a wagner sl 15x225 stem.However, during the surgery, the implant subsided approximately 2 cm below where the femur was prepared and had to be removed on the same day.This resulted in 1.5 hours delay of the surgery.Attempts have been made to obtain addition information; however, no more is available.
 
Additional Manufacturer Narrative
This follow-up report is being filled to relay investigation result.Additional and corrected information are filled in the following fields: dhr review: the device manufacturing quality records indicate that the released components met all requirements to perform as intended.Trend analysis: no trend considering the following event is identified: migration.Event description: it was reported that during a revision surgery due to loosening of a competitor's implant in an 82-year old female patient the surgeon reamed the proximal femur with a 15 mm wagner sl reamer and asked for a wagner sl 15x225 stem implant.The implant subsided approx.2 cm below where the femur was prepared.Due to the subsidence a surgical delay of 1.5 hours occurred, as the or team had to wait for strut grafts from the bone bank.Finally, a wagner sl stem of one size bigger was implanted.Review of received data: no medical data such as x-rays, surgical notes or any other case-relevant documents received.Device analysis: visual examination: the wagner stem was received for investigation.The wagner stem 12/14 does not show any considerable deteriorations, deformations or imperfections.Measurements: to ensure the wagner stem has correct dimensions, relevant characteristics according to inspection plan were measured with caliper z7568.Characteristic no.6 feature stem length 205 +1.5/-1.5 specification: max.206.5 mm; min.203.5 mm measured value: 204.5 mm conclusion: the length of the wagner stem is within specification.Characteristic no.25 feature diameter cross-section b (16.19 -0.2/-0.1) -specification: max.16.09 mm; min.15.99 mm -measured value: 16.05 mm -conclusion: the diameter at cross-section b of the wagner stem is within specification.Characteristic no.27 feature diameter cross-section c (15 -0.2/-0.1) -specification: max.14.9 mm; min.14.8 mm -measured value: 14.86 mm -conclusion: the diameter at cross-section c of the wagner stem is within specification.Based on the measurements the reported event cannot be confirmed.Inspection plan: characteristic no.6 feature stem length (205 +1.5/-1.5) with scope of testing: fal.Means of inspection: caliper characteristic no.25 feature stem diameter at cross-section b (16.19 -0.2/-0.1) with scope of testing: visual 100%, qualitative 100%, quantitative aql 0.65, automated aql 1.0.Means of inspection: 3d measuring machine characteristic no.27 feature stem diameter at cross-section c (15 -0.2/-0.1) with scope of testing: visual 100%, qualitative 100%, quantitative aql 0.65, automated aql 1.0.Means of inspection: 3d measuring machine according to the manufacturing records (dhr) the relevant characteristics no.25 and no.27 were inspected according to inspection plan: in total 13 out of 38 parts were inspected with cmm and found to be according to specification.Review of product documentation: - this device is intended for treatment.- compatibility: compatibility check could not be performed as only one product has been reported.Conclusion: it was reported that during a revision surgery the wagner stem 15/225 subsided approx.2 cm intraoperatively.The stem had to be removed and was replaced by a wagner stem of one size bigger.Due to these intraoperative complications a surgical delay of 1.5 hours occurred.The quality records show that all specified characteristics (material, dimensions, surface, etc.) have met the specifications valid at the time of production.Further, the visual examination and the measurements did not identify any non-conformance.Based on the performed investigation no product issue could be identified, therefore, the complaint could not be confirmed.Neither the medical documentation nor the patient history was available for review.Therefore, a specific root cause could not be identified for the reported intraoperative complication.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Please refer tzo report 0009613350-2019-00337.

Brand Name
WAGNER SL REVISION STEM 15/225
Common Device Name
WAGNER SL REVISION STEM LATERAL
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key8645226
Report Number0009613350-2019-00337
Device Sequence Number1748286
Product Code LZO
UDI-Device Identifier00889024485198
UDI-Public00889024485198
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K043356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/30/2021
Device Model NumberN/A
Device Catalogue Number01.00102.215
Device Lot Number2858823
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/01/2019
Supplement Date Received by Manufacturer08/29/2019
Initial Report FDA Received Date05/28/2019
Supplement Report FDA Received Date08/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age82 YR